Jump to content

Does Anyone Here Have Experience With Osteoporosis Drugs Or Know About Them?


Recommended Posts

I am forced to go on either atelvia or prolea for osteoporosis. With all the sensitivities and

problems with pots, I was wondering if anyone knew which was the lesser of the two

evils, in their experience.

I don't know if anyone here has osteoporosis--I am one of the older members, unfortunately.

Thanks for your help.

Lynnie

Link to post
Share on other sites

I've had osteoporosis for many years - I'm 54 this week. I am taking Prolia injections twice a year. I do not have any side effects from it. The very first injection was the one that gave me body/joint aches and low-grade fever for a few days but ever since, nothing.

Link to post
Share on other sites

Hi E,

Did you take any of the biophosphates before? I've been avoiding taking meds for years, but the bone loss has come to a point that I'm forced to.

I have the kind of pots with very labile bp and am worried about either affecting my bp. It sounds like Prolia has not affected any of your POTS symptoms?

By the way, happy birthday.

Link to post
Share on other sites

Thank you both!

I did try the oral meds for osteo but, I have problems with gastroparesis and they really aggravated my GI system - I just couldn't take the pills without getting pretty ill. I did the IV medication for a couple of times but, my insurance quit paying for it and would only pay for the injection of Prolia. I go for a dexa scan next week to see how the Prolia is working - so far, I have not lost any ground and may have gained a little density since beginning the injections. We'll see if that is still true.

I do know that there is some risk with the IV and inject medications for developing a necrosis of the head of the femur. (hip joint) - this would cause a fracture and require a total hip replacement - I think there is more research underway about this problem. So, it may very well be that I am trading one problem for another.....

Link to post
Share on other sites

Thank you, E. Good luck on your dexa scan. I know it's a chance on which one will do the least harm while increasing your bone density. I also have gastro issues, although the atelvia is supposed to be less toxic in that way. Who knows? Did the IV or oral meds affect your heart rate? That's one thing I'm truly concerned about. Thanks for letting me know about the necrosis possibility -- with Prolia? My hip is on the border of needing a hip replacement in any case and my osteoporosis is worst at the femur.

Link to post
Share on other sites

None of the medications did anything to my heart rate - just messed up my GI system (except for the IV and inject) - part of the problem with the oral medications is that you take them when you get up in the morning then can't eat anything for an hour or so afterward - and if I remember correctly, the only thing you can have is water to swallow the pill - you also have to remain upright - can't lie back down - the reasons is because of the gastric irritation the oral medications cause - they are just not good for anyone with gastric problems -

Most of us with dysautonomia are probably unable to tolerate the oral medication - unless the GI system is intact and not involved with the dysautonomia.

I don't think there is any research right now as to why or how the medications cause the necrosis - I don't know if it can be predicted who is most susceptible or if there are any factors that lead to that conclusion. Right now, I think it is all pretty random - some people have problems and some don't.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...